Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Raleigh, NC

May 26, 2011Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2011, 10:59 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 10:59 PM EDT (02:59 UTC)
Expired
May 27, 2011, 12:00 AM EDT
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 11:15 PM EDTTSTM WND DMG3 Se Donnaha, NCNUMEROUS TREES AND POWERLINES DOWN... TREES ON HOUSES NEAR REYNOLDA ROAD AND JOYCE NORMAN ROAD
May 26, 11:19 PM EDTTSTM WND DMG4 Wnw Rural Hall, NCSEVERAL TREES DOWN ON HIGHWAY 52 NEAR TOBACCOVILLE
May 26, 11:20 PM EDTTSTM WND DMGWinston-Salem, NCNUMEROUS TREES DOWN ACROSS WESTERN FORSYTH COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS52 KRAH 270259
SVRRAH
NCC057-067-270400-
/O.NEW.KRAH.SV.W.0099.110527T0259Z-110527T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL MIDNIGHT EDT

* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
  OF HUNTSVILLE TO 17 MILES SOUTHWEST OF LINWOOD...OR ALONG A LINE
  EXTENDING FROM 12 MILES WEST OF EAST BEND TO 6 MILES WEST OF
  SALISBURY...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUNTSVILLE...
  LINWOOD...LEWISVILLE...
  LEXINGTON...ARCADIA...
  GORDONTOWN...WINSTON-SALEM...
  WALKERTOWN...THOMASVILLE...
  KERNERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3614 8044 3623 8044 3626 8046 3626 8004
      3567 8006 3562 8025 3568 8034 3572 8033
      3574 8046 3584 8049 3585 8039 3589 8042
      3589 8037 3593 8037 3603 8044 3606 8047
      3604 8050 3608 8052
TIME...MOT...LOC 0259Z 230DEG 52KT 3630 8063 3569 8050

$$

77
3 follow-up statements
120 
WWUS52 KRAH 270309
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 PM EDT THU MAY 26 2011

NCC057-067-270400-
/O.CON.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/
DAVIDSON NC-FORSYTH NC-
1109 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR FORSYTH AND DAVIDSON COUNTIES...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES WEST OF DONNAHA TO 6 MILES WEST
OF LINWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EAST
BEND TO SALISBURY...MOVING NORTHEAST AT 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLEMMONS...
LEWISVILLE...LEXINGTON...ARCADIA...WELCOME...MIDWAY...GORDONTOWN...
PFAFFTOWN...WINSTON-SALEM...RURAL HALL...STANLEYVILLE...
THOMASVILLE...SEDGE GARDEN...WALKERTOWN...KERNERSVILLE AND BELEWS
CREEK.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3614 8044 3623 8044 3626 8046 3626 8004
      3567 8006 3562 8025 3568 8034 3572 8033
      3574 8046 3584 8049 3585 8039 3589 8042
      3589 8037 3593 8037 3603 8044 3606 8047
      3604 8050 3608 8052
TIME...MOT...LOC 0308Z 230DEG 52KT 3632 8056 3576 8037

$$

77
180 
WWUS52 KRAH 270346
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT THU MAY 26 2011

NCC057-270355-
/O.CAN.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/
DAVIDSON NC-
1146 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...



THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF DAVIDSON 
COUNTY AND THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020
TIME...MOT...LOC 0345Z 240DEG 34KT 3619 8004

$$

NCC067-270400-
/O.CON.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/
FORSYTH NC-
1146 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN FORSYTH COUNTY...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
KERNERSVILLE...OR NEAR BELEWS CREEK...MOVING NORTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BELEWS CREEK AND 
KERNERSVILLE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020
TIME...MOT...LOC 0345Z 240DEG 34KT 3619 8004

$$

77
447 
WWUS52 KRAH 270353
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EDT THU MAY 26 2011

NCC067-270403-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/
FORSYTH NC-
1153 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY EXPIRES
AT MIDNIGHT EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF FORSYTH AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020
TIME...MOT...LOC 0353Z 240DEG 34KT 3622 7995

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 26, 9:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT THU MAY 26 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO
EXTEND WESTWARD INTO THE SOUTHEAST THROUGH FRIDAY... RESULTING IN
UNSEASONABLY WARM TEMPERATURES. A COLD FRONT WILL APPROACH FROM THE
WEST LATE FRIDAY BEFORE WEAKENING... AND THE CHANGE IN AIR MASS WILL
BRING TEMPERATURES BACK DOWN TO MORE SEASONABLE READINGS FOR THE
HOLIDAY WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 945 PM THURSDAY...

A LINE OF SHOWERS AND THUNDERSTORMS TO THE WEST OF CENTRAL NC ACROSS
THE NC MOUNTAINS AND FOOTHILLS CONTINUES TO MOVE SLOWLY EASTWARD AS
THE INDIVIDUAL CELLS WITHIN THE LINE ARE MOVING TO THE
NORTH-NORTHEAST AS THE 850-300 MB MEAN WIND IS OUT OF THE
SOUTH-SOUTHWEST (WHILE THE MID/UPPER LEVEL TROUGH SLOWLY SHIFT
EASTWARD). EXPECT THIS EASTWARD PROGRESSION TO CONTINUE AND
POTENTIALLY GAINING EASTWARD SPEED AS THE ACTIVITY APPEARS TO
BECOMING MORE OUTFLOW DRIVEN. HOWEVER... THE QUESTION REMAINS HOW
QUICKLY WILL WE STABILIZE BEFORE ANY ACTIVITY CAN MAKE IT INTO OUR
NORTHWEST OR WESTERN PIEDMONT COUNTIES. HIGH RESOLUTION NEAR TERM
MODELS SHOW A WEAKENING LINE MAKING IT INTO OUR WESTERN COUNTIES
LATE THIS EVENING INTO THE EARLY MORNING HOURS OF FRIDAY... BEFORE
DECREASING IN COVERAGE OR DISSIPATING. THUS... WILL UP POPS ACROSS
THE WESTERN PIEDMONT INTO THE SOLID CHANCE AND/OR LOW END LIKELY
CATEGORY LATE THIS EVENING INTO THE EARLY MORNING HOURS...
DECREASING TO SLIGHT CHANCES POPS AFTER 08Z AND GENERALLY WEST OF
RALEIGH. GIVEN MID LEVEL LAPSE RATES OF 7 DEGREE C/KM REMAIN ACROSS
WESTERN PORTIONS OF OUR AREA ALONG WITH SURFACE BASED CAPE OF 1500
TO 2000 J/KG WE COULD SEE SOME STORMS PRODUCE DAMAGING WINDS AND
LARGE HAIL. THUS... WILL CONTINUE MENTION OF SVR WX IN THE HWO...
AND CONTINUE TO MONITOR RADAR TRENDS. EXPECT OVERNIGHT LOWS TO BE IN
THE UPPER 60S TO LOW 70S... WITH PERHAPS LOW STRATUS DEVELOPING
PRIOR TO SUNRISE. -BSD

THE MAIN DPVA ASSOCIATED WITH THE INCREASINGLY NEGATIVELY TILED
TROUGH AXIS IS POISED TO LIFT ACROSS THE CWA DURING THE DAY FRIDAY.
LOW LEVEL CONVERGENCE IS FORECAST TO WEAKEN TREMENDOUSLY AS THE COLD
FRONT RUNS INTO THE DOMINANT LOW TO MID LEVEL RIDGE OVER THE
ATLANTIC AND WASHES OUT.  HOWEVER...CONSIDERING THE TILT OF THE
UPPER TROUGH AND PRECIPITABLE WATER VALUES INCREASING TO NEAR 1.5
INCHES... FEEL LIKELY SHOWERS WITH ISOLATED STORMS IS WARRANTED
ACROSS THE WEST. STRATUS IS LIKELY TO STIFLE DESTABILIZATION IN
THE WEST...BUT MODELS SHOW 1000 TO 2000 J/KG OF CAPE DEVELOPING IN
THE EAST WHERE BREAKS IN CLOUD COVER DEVELOP. DESPITE WEAK LOW
LEVEL FORCING...WITH 30 TO 40 KNOT OF ZERO TO SIX KILOMETER BULK
SHEAR...STORMS MAY INTENSIFY AS THEY REACH AN INSTABILITY GRADIENT
AND 12Z HI-RES WRF SOLUTIONS MAY BE UNDERDONE. HIGHS ARE TRICKY
TOMORROW AND THERE IS BUST POTENTIAL BASED ON POSSIBLE STRATUS
PRECIPITATION IN THE WEST. HAVE HIGHS 82 TO 86 WEST TO EAST. -SMITH

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 255 PM THURSDAY...

MODEL GUIDANCE CONTINUES TO DRIFT MID/UPPER TROUGH ACROSS CENTRAL
NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. AIR MASS PROJECTED TO
BE QUITE MOIST FRIDAY NIGHT WITH PRECIPITABLE WATER VALUES 1.5
TO 1.6 INCHES. RH CROSS SECTIONS DEPICT SOME DRYING BETWEEN 850
AND 500 MILLIBARS BY SATURDAY AFTERNOON...EVIDENT OF SOME
SUBSIDENCE ASSOCIATED WITH UPPER RIDGE BEGINNING TO BUILD FROM THE
SOUTHWEST. MODELS DEPICTING VARYING DEGREES OF CONFLUENCE FRIDAY
NIGHT THOUGH ALL-IN-ALL NOT OVERLY IMPRESSIVE. HOWEVER TROUGH WILL
INITIALLY INTERACT WITH A SLIGHTLY UNSTABLE AIR MASS AS SURFACE
BASED CAPE VALUES 1200-1800 J/KG AND MIXED LAYER CAPE VALUES 1000
TO 1200 J/JG...MAINLY EAST OF HIGHWAY ONE WHERE PARTIAL SUN
PROBABLE. BULK SHEAR ALSO EXPECTED TO WEAKEN WITH TIME BUT STILL
SUPPORT OF ORGANIZED CONVECTION IN THE WEST EARLY FRIDAY EVENING.
FOR NOW WILL MAINTAIN LIKELY POPS FRIDAY EVENING IN THE WEST WITH
POPS DECREASING FARTHER EAST (SLIGHT-SMALL CHANCE COASTAL PLAIN).
EXPECT SCATTERED CONVECTION TO ADVANCE TO THE HIGHWAY ONE CORRIDOR.
AFTERWHICH...DYNAMICS WANE SIGNIFICANTLY TO SUGGEST CHANCE POPS
FOR LATE NIGHT INTO EARLY SATURDAY.

SATURDAY...MID LEVEL SHEAR AXIS LIES ACROSS THE COASTAL PLAIN.
INSTABILITY BY AFTERNOON UP TO 2000 J/KG (SURFACE BASED). HOWEVER
MID LAYERS DRY OUT APPRECIABLY WHICH MAY LIMIT CONVECTIVE COVERAGE.
WILL GO WITH A 30 TO 40 PERCENT CHANCE SATURDAY IN THE COASTAL
PLAIN WITH LESSER AMOUNTS (SLIGHT) IN THE WEST.

MORNING STRATUS SATURDAY MORNING WILL EVENTUALLY GIVE WAY TO PARTIAL
SUN BY EARLY AFTERNOON. MAXIMUM TEMPERATURES MID 80S LOOK
REASONABLE THOUGH IF CLOUDS LINGER THROUGH 2 PM...MAXIMUM
TEMPERATURES MAY BE TOO WARM BY 4 TO 5 DEGREES.

CLEARING SKIES SATURDAY NIGHT MAY ALLOW AREAS OF FOG TO DEVELOP BY
DAYBREAK SUNDAY. MINIMUM TEMPERATURES MAINLY IN THE MID 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 225 PM THURSDAY...

TREND OF THE GFS MODEL THE PAST FOUR RUNS SUGGEST THAT THE
ECMWF/CANADIAN MAY BE MORE CORRECT WITH THE FARTHER NORTH-
NORTHWEST POSITION OF THE MID AND UPPER LEVEL ANTICYCLONES EARLY
NEXT WEEK. IN FACT THE LATEST GFS LOW LEVEL THICKNESSES FOR MONDAY
THROUGH WEDNESDAY LOWERED 10-12M FROM ITS EARLIER VERSIONS. THUS
ADJUSTMENTS MADE EARLY THIS MORNING ON THE MAXIMUM TEMPERATURES
APPEAR ON TARGET WITH HIGHS MONDAY THROUGH WEDNESDAY 90 TO 95
DEGREES.

AS CENTER OF ANTICYCLONE RETROGRADES TOWARD THE MID MISSISSIPPI
VALLEY WEDNESDAY THROUGH THURSDAY.... MEDIUM RANGE MODELS SUGGEST
A SHORT WAVE IN THE WESTERLIES TRACKING ACROSS SOUTHERN NEW
ENGLAND THEN OFFSHORE...DRAGGING A COLD FRONT BACK DOOR STYLE
ACROSS CENTRAL NORTH CAROLINA WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. STILL HIGHLY UNCERTAIN ON TIMING AND WHETHER THERE WILL
BE ENOUGH MOISTURE AND LIFT TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS THIS FAR OUT. FOR NOW WILL REFRAIN FROM INTRODUCING
A POP BUT DID LOWER MAXIMUM TEMPERATURES THURSDAY 3 TO 5 DEGREES
FROM WEDNESDAY'S MAXIMUM TEMPERATURES.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 810 PM...

A SOUTH WIND COMPONENT KEEPING SHOWERS AND THUNDERSTORMS PINNED TO
THE EASTERN SLOPES OF THE NORTH CAROLINA MOUNTAINS AT THIS TIME.
AN UPPER TROUGH OVER TENNESSEE WILL REACH THE NORTH CAROLINA
FOOTHILLS BY SUNSET FRIDAY... RESULTING IN INCREASING CHANCES FOR
SHOWERS OR THUNDERSTORMS SPREADING ACROSS CENTRAL NORTH CAROLINA
LATE TONIGHT INTO SATURDAY... WITH BEST CHANCES NOT UNTIL LATE IN
THE TAF PERIOD.

SUSTAINED WINDS TONIGHT SUGGEST MINIMAL FOG THREAT... WHILE
HIGHER MOISTURE IN THE WESTERN PIEDMONT SUGGESTS A HIGHER THREAT
FOR IFR STRATUS THAN EAST... BUT LIKELY NOT UNTIL BEFORE SUNRISE.

SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY... THEN NO
MORE THAN ISOLATED AFTERNOON THUNDERSTORMS INTO TUESDAY. SOME FOG OR
STRATUS POSSIBLE EACH NIGHT TOWARD SUNRISE.

&&

.CLIMATE...
DAILY RECORD TEMPERATURES FOR MAY 26-27.

RALEIGH-DURHAM AIRPORT (RDU)

DATE    MAX     YEAR    HI MIN  YEAR

26      94      1953    70      2004
27      92      1944    72      1991

PIEDMONT TRIAD AIRPORT (GSO)

DATE    MAX     YEAR    HI MIN  YEAR

26      93      1953    69      1965
27      95      1941    72      1991

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...BSD/SMITH
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...
CLIMATE...WFO RAH
Hazardous weather outlook, May 26, 10:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT THU MAY 26 2011

NCZ021-022-038-039-073-074-083-280245-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1042 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN
PIEDMONT LATE THIS EVENING INTO EARLY FRIDAY MORNING. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER
SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS
OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-023>028-040>043-075>078-084>086-088-089-280245-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1042 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS
OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:25 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange57 min
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:25 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more14 hr
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:45 PM EDTFlash Flood WarningRAHHarnett, Wake2 hr
May 27, 2:55 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Johnston, Wake44 min
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.